Mum’s warning after daughter, 16, was left in a coma after taking ecstasy

Leah Robinson after coming out of a coma

Leah Robinson after coming out of a coma

A Wigan mum has issued an urgent drug danger warning to youngsters after her daughter was left in a coma by an ecstasy pill.

Kerry Robinson took to Facebook to explicitly reveal the shocking dangers of taking banned “recreational” substances by posting photos captured in the aftermath of 16-year-old Leah’s collapse.

Leah Robinson in a coma

Leah Robinson in a coma

The scare took place at a house in Wigan after Leah took what was believed to be an ecstasy pill.

The first harrowing picture showed Leah among a tangle of tubes and machines as she lay unconscious in hospital. It was captioned “This is what ecstasy does” and “Please don’t take them.”

Kerry earlier said Leah had undergone a brain scan and put into an induced coma, adding: “Please let there be a God, and let Leah be OK, I love her so much.”

A second photo was posted later that night, showing Leah awake but clearly still in distress, and captioned that she was conscious and talking.

I would advise all young people to stay safe and keep away from taking such drugs

Prof Kate Ardern

Kerry said she hoped “no other kids have any more of the tablets going around,” but also that Leah was home and recovering well, just days later.

Kerry also claimed that two more youngsters had been taken to hospital for the same thing although police have so far not confirmed this.

The series of posts garnered a mixed response of good wishes and health warnings. Natalie Prescott called it “a joke” and “disgusting” that drug dealers who were only interested in quick money nearly took a child’s life.

Louise Caddick, who was one of over 1,600 people to share the dramatic images, said: “Let this hopefully be a lesson to all those teenage kids out there even thinking about taking ecstasy pills. Her mum is heartbroken.”

Attempts have been made by the Evening Post to contact Kerry but at the time of publication she had not responded.

Prof Kate Ardern, director of public health for Wigan Council, said: “The exact contents of any ecstasy tablet are unknown and can cause dangerous side-effects such as severe illness, admission to hospital and in some cases even death. I would advise all young people to stay safe and keep away from taking such drugs.”

Addaction Wigan and Leigh added that they have become aware of the ease with which young people are obtaining drugs through social media, noting that “young people need to be mindful of what they are offered on these platforms.”

Youngsters feeling under pressure to take drugs can get support from the council’s Young People’s Drugs and Alcohol Team on 01942 865591.